Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 19, NWS Charleston, SC

March 4, 2008Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 4, 2008, 9:27 PM EST for Colleton County, Dorchester County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2008, 9:27 PM EST (02:27 UTC)
Expired
Mar 4, 2008, 10:00 PM EST
In force
33 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 6:27 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
473 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 050227
SVRCHS
SCC029-035-050300-
/O.NEW.KCHS.SV.W.0019.080305T0227Z-080305T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
927 PM EST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHWESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1000 PM EST

* AT 924 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CANADYS...OR ABOUT 9 MILES
  NORTH OF WALTERBORO...MOVING NORTHEAST AT 55 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  CANADYS...
  SAINT GEORGE...REEVESVILLE...
  HARLEYVILLE...DORCHESTER...

ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3302 8081 3324 8067 3332 8050 3318 8030
      3295 8072
TIME...MOT...LOC 0227Z 226DEG 52KT 3306 8064

$$
2 follow-up statements
000 
WWUS52 KCHS 050239
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
939 PM EST TUE MAR 4 2008

SCC029-050249-
/O.CAN.KCHS.SV.W.0019.000000T0000Z-080305T0300Z/
COLLETON SC-
939 PM EST TUE MAR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLETON COUNTY
HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3332 8050 3318 8030 3306 8052 3306 8054
      3306 8055 3315 8066 3324 8067
TIME...MOT...LOC 0239Z 226DEG 52KT 3318 8049

$$

SCC035-050300-
/O.CON.KCHS.SV.W.0019.000000T0000Z-080305T0300Z/
DORCHESTER SC-
939 PM EST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EST
FOR NORTH CENTRAL DORCHESTER COUNTY...

AT 937 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BYRD...OR ABOUT OVER
SAINT GEORGE...MOVING NORTHEAST AT 60 MPH.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3332 8050 3318 8030 3306 8052 3306 8054
      3306 8055 3315 8066 3324 8067
TIME...MOT...LOC 0239Z 226DEG 52KT 3318 8049

$$
000 
WWUS52 KCHS 050254
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
954 PM EST TUE MAR 4 2008

SCC035-050304-
/O.EXP.KCHS.SV.W.0019.000000T0000Z-080305T0300Z/
DORCHESTER SC-
954 PM EST TUE MAR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DORCHESTER
COUNTY WILL EXPIRE AT 1000 PM EST...

AT 951 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3332 8050 3318 8030 3306 8052 3306 8054
      3306 8055 3315 8066 3324 8067
TIME...MOT...LOC 0254Z 226DEG 52KT 3333 8030

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 9:06 PM EST, 21 minutes earlier.

Area forecast discussion, Mar 4, 9:06 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EST TUE MAR 4 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING. HIGH
PRESSURE WILL RETURN FOR WEDNESDAY AND THURSDAY. ANOTHER STORM
SYSTEM MAY AFFECT THE AREA ON FRIDAY INTO SATURDAY...WITH HIGH
PRESSURE THEN BUILDING BACK INTO THE AREA BY SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AFTER COORDINATION WITH SPC AND NEARBY OFFICES WE HAVE DECIDED TO
CANCEL THE SRN PART OF THE WATCH...MAINLY S OF A LINE FROM KSAV TO
COBBTOWN AND AMZ354. WILL MAINTAIN THE WATCH FOR NRN AND CENTRAL
AREAS OF THE CWFA...BUT BEST CHANCE OF ANY SEVERE WX APPEARS TO
APPEARS FROM ABOUT KJYL TO KRBW TO NEAR KCHS AND AREAS NW.

WE WILL LOWER POPS SIGNIFICANTLY IN ALL AREAS...MAINTAINING STRONG
OR SEVERE WORDING IN LOCATIONS THAT STILL HAVE THE WATCH ONGOING.

ACTIVITY WILL GENERALLY SHIFT NE TONIGHT AND CONCEIVABLY MOST OF
THE SEVERE ACTIVITY WILL REMAIN OUT OF THE CWFA...AND IT IS
LIKELY THAT THE WATCH WILL BE CANCELED EARLIER THAN THE CURRENT
END TIME OF 07Z.

WINDS ARE SLOWLY ON THEIR WAY DOWN...AND WILL LIKELY LET THE WIND
ADVISORY EXPIRE LATER THIS EVENING.

CONDITIONS WILL CLEAR OUT QUICKLY BEHIND THE FRONT LATE TONIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
ANY LINGERING LOW CLOUDS TRAPPED BELOW A STRENGTHENING SUBSIDENCE
CAP SHOULD SCOUR OUT QUICKLY IN DEEP DOWNSLOPE FLOW MAKING FOR A
MAINLY SUNNY DAY. TEMPERATURES DURING THE DAY REMAIN TRICKY AS MOS
TEMPS CONTINUE IN THE 60-65 RANGE BUT THICKNESSES AND DOWNSLOPE REGIME
SUGGEST WARMER TEMPS. FORECAST SOUNDINGS SHOWING MIXING LEVELS BELOW 3
KFT HOWEVER SO WILL MAINTAIN OUR MID 60S HIGHS AS A COMPROMISE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
NO MAJOR CHANGES TO THE EXTENDED PORTION OF THE FCST. WED NIGHT
THROUGH THU APPEAR DRY WITH HIGH PRES IN CONTROL. AN AREA OF LOW
PRES IS EXPECTED TO TRACK OVER THE AREA FROM THE GULF OF MEX THU
NIGHT INTO EARLY SAT SO WILL MAINTAIN SOME RAIN CHANCES.
THEN...HIGH PRES BUILDS BACK IN LATE IN THE WEEKEND INTO EARLY
NEXT WEEK.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
OCNL MVFR CONDITIONS WILL OCCUR AT BOTH TERMINALS THIS EVENING AS
BANDS OF SHRA AND POSSIBLE TSRA MOVE THROUGH THE AREA. A BETTER
CHANCE OF CONVECTION WILL DEVELOP BETWEEN 03Z AND 07Z AS SQUALL
LINE AHEAD OF THE COLD FRONT MOVES THROUGH THE TERMINALS.
AMENDMENTS MAY BECOME NECESSARY IF THE STRONGER ACTIVITY IS ABLE
TO IMPACT THE TERMINALS. CONDITIONS WILL QUICKLY RETURN TO VFR IN
WAKE OF THE SQUALL LINE...WITH GENERALLY CLEAR SKIES FROM LATE
TONIGHT THROUGH THE DAY ON WEDNESDAY.

STRONG WIND FIELDS WILL REMAIN ACROSS THE AREA THE FIRST PART OF
TONIGHT AS 50-60 KT LOW LEVEL JET IS FOUND ACROSS THE AREA. THIS
WILL RESULT IN GUSTY SURFACE WINDS FOR SEVERAL HOURS...AND COULD
CERTAINLY EVEN EXPERIENCE DAMAGING WIND GUSTS IN ANY TSRA SHOULD
IT IMPACT THE TERMINALS. LESS WIND WILL OVERTAKE THE REGION LATE
TONIGHT AND WEDNESDAY...AS WINDS VEER FROM S TO SW EARLY
TONIGHT...SHIFTING TO W IN WAKE OF COLD FRONT BY MORNING...THEN
BACKING TO SW WITH THE SEA BREEZE LATE IN THE FORECAST PERIOD.

EXTENDED AVIATION OUTLOOK...ALTHOUGH A LOW PRES SYSTEM WILL SKIRT
THE AREA FRI WITH POSSIBLE MVFR WEATHER...GENERALLY VFR CONDITIONS
WILL PREVAIL THROUGH SUN.

&&

.MARINE...
AS OF 3 PM...A STRONG COLD FRONT WILL PUSH OFFSHORE THIS EVENING.
WINDS AND WAVES WILL CONTINUE TO REMAIN STRONG AHEAD OF THE FRONT.
RECENT BUOY OBSERVATIONS SHOW 20 TO 25 KNOTS OVER THE WATERS. NO
CHANGES TO HEADLINES NEEDED AT THIS TIME WITH MARGINAL GALES OVER
THE NRN SC WATERS AND GA WATERS BEYOND 20 NM. MAY NEED A BRIEF
SMALL CRAFT ADVISORY FOR THESE 2 ZONES ONCE THE GALE WARNINGS COME
DOWN TONIGHT...ESPECIALLY FOR AMZ374.

NO CHANGES MADE TO THE FORECAST BEYOND THU. ANOTHER AREA OF LOW
PRESSURE LOOKS TO AFFECT THE WATERS FRI INTO SAT.

&&

.EQUIPMENT...
NOAA WEATHER RADIO STATION WWH-25 AT METTER HAS GONE OFF THE AIR.
TECHNICIANS HAVE BEEN ALERTED TO THE SITUATION.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 2 AM EST WEDNESDAY FOR GAZ087-088-099>101.
SC...TORNADO WATCH UNTIL 2 AM EST WEDNESDAY FOR SCZ040-042>045-
     047>051.
     WIND ADVISORY UNTIL 11 PM EST THIS EVENING FOR SCZ042>045-
     047>051.
MARINE...TORNADO WATCH UNTIL 2 AM EST WEDNESDAY FOR AMZ330-350-352.
     SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR AMZ352-354.
     GALE WARNING UNTIL 4 AM EST WEDNESDAY FOR AMZ350-374.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR AMZ330.

&&

RJB/REB/33
Hazardous weather outlook, Mar 4, 6:32 PM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EST TUE MAR 4 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-051000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-
632 PM EST TUE MAR 4 2008

...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

SCZ042>045-047>051-051000-
HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
632 PM EST TUE MAR 4 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ330-352-354-051000-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
632 PM EST TUE MAR 4 2008

...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ350-051000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
632 PM EST TUE MAR 4 2008

...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ374-051000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
632 PM EST TUE MAR 4 2008

...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED THROUGH AROUND
MIDNIGHT WITH WIND GUSTS IN EXCESS OF 34 KNOTS...LARGE HAIL...AND
WATERSPOUTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Mar 4, 4:03 PM EST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     NON-TSTM WND DMG SPRINGFIELD             32.37N 81.38W
03/04/2008                   EFFINGHAM          GA   LAW ENFORCEMENT

            1 TREE FELL ONTO A HOUSE ALONG HIGHWAY 21 IN SPRINGFIELD
            GEORGIA.

&&

DPB
Special weather statement, Mar 4, 8:07 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EST TUE MAR 4 2008

GAZ087-088-050145-
JENKINS-SCREVEN-
807 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND NORTHERN
SCREVEN COUNTY THROUGH 845 PM EST...

AT 805 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF
HERNDON...OR ABOUT 14 MILES NORTH OF SWAINSBORO...MOVING NORTHEAST AT
55 MPH.

AREAS IN AND AROUND BUTTS...EMMALANE...HERNDON...HILLTONIA...
MILLEN...MILLHAVEN AND PERKINS WILL BE IMPACTED THROUGH 845 PM EST.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Special weather statement, Mar 4, 8:52 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 PM EST TUE MAR 4 2008

GAZ087-050215-
JENKINS-
852 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 915 PM
EST...

AT 847 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR EMMALANE...OR ABOUT 6 MILES
SOUTHWEST OF MILLEN...MOVING NORTHEAST AT 45 MPH.

AREAS IN AND AROUND EMMALANE AND MILLEN WILL BE IMPACTED THROUGH 915
PM EST.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JAQ
Special weather statement, Mar 4, 9:13 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
913 PM EST TUE MAR 4 2008

SCZ043-044-050300-
DORCHESTER-INLAND COLLETON-
913 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON
COUNTY THROUGH 1000 PM EST...

AT 910 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR BELLS CROSSROADS...OR ABOUT 8 MILES
WEST OF WALTERBORO...MOVING NORTHEAST AT 55 MPH.

AREAS IN AND AROUND CANADYS...DORCHESTER...HARLEYVILLE...
RIDGEVILLE...RUFFIN...SAINT GEORGE...WALTERBORO AND WILLIAMS WILL BE
IMPACTED THROUGH 1000 PM EST.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 9:55 PM ESTSpecial Marine WarningCHS35 min
Mar 4, 10:06 PM ESTSevere Thunderstorm WarningCHSBerkeley39 min
Mar 4, 10:15 PM ESTSevere Thunderstorm WarningCHSBerkeley, Charleston45 min
Mar 5, 1:41 AM ESTLake Wind AdvisoryCHSBerkeley3 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.